Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 156, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 14, 2000, 6:03 PM EDT for Nicholas County, Kentucky. It was in force for 7 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 14, 2000, 6:03 PM EDT (22:03 UTC)
- Expired
- Jul 14, 2000, 6:10 PM EDT
- In force
- 7 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Nicholas County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 6:05 PM EDT | Thunderstorm Wind 70 E | Moorefield, KY | Thunderstorm winds blew the windows out of a building. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 2:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
302 WUUS53 KLMK 142203 SVRSDF KYC181-142210- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 603 PM EDT FRI JUL 14 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 610 PM EDT * AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MOOREFIELD...OR ABOUT 32 MILES NORTHEAST OF LEXINGTON...MOVING EAST AT 35 MPH. LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. CS/ACS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:25 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 14, 3:25 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 325 PM EDT FRI JUL 14 2000 STG S/W ON WATER VAPOR IMAGERY ACRS SRN LK MICHIGAN AT MID AFTN... SHUD MOVE QUICKLY (SEWD) INTO THE APPALACHIAN MOUNTAINS TNGT. MEAN- WHILE...WND SHFT/TROF TO CROSS OUR ENTIRE FA ERY TNGT. VERY DRY AIR IN THE COLUMN HAS INHIBITED BUILD-UPS..SO FAR..IN OUR FORECAST AREA (FA)... BUT NOW SEE ON VSB PICS 2ND AREA OF TSTMS GOING UP...JUST SOUTH OF IND. WITH FAST NWLY FLOW ALOFT...ANY DVLPMNT CUD STILL PEEL INTO N-CNTRL AND E-CNTRL KY...AS WELL AS PARTS OF S-CNTRL IND...THIS EVNG. GIVEN OUTSTANDING SHEAR PROFILE AND LOW WET BULB TEMPS...WND AND HAIL STILL A THREAT. WE WILL KEEP FAR SRN AND WRN FA PCPN FREE ...AS DRIER AIR HOLDS SWAY. HIGH PRES THEN BUILDS INTO THE OHIO VLY THIS WEEKEND WITH TRANQUIL WX CONDS ON TAP. TEMPS OK THIS FCST CYCLE. .SDF...NONE. STUREY r
In the hours before
Special weather statement, Jul 14, 12:30 PM EDT, 5 hours 33 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-142300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1230 PM EDT FRI JUL 14 2000 THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR A SMALL PART OF EAST CENTRAL KENTUCKY...EAST OF INTERSTATE 75...THIS AFTERNOON AND EARLY THIS EVENING. MEANWHILE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING FOR NORTH CENTRAL AND SOUTH CENTRAL KENTUCKY...AS WELL AS SOUTH CENTRAL INDIANA. A COLD FRONT FROM SOUTHERN LOWER MICHIGAN TO CENTRAL MISSOURI... WILL DROP SOUTH TO NEAR THE OHIO RIVER BY EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP RAPIDLY THIS AFTERNOON...WELL AHEAD OF THE FRONT...IN A VERY WARM AND MOIST ATMOSPHERE. THOSE STORMS WILL LIKELY SPREAD QUICKLY INTO KENTUCKY. THE AREA UNDER THE GREATEST RISK FOR A POTENTIALLY WIDESPREAD SEVERE THUNDERSTORM EVENT...IS IN EAST CENTRAL KENTUCKY...WITH MORE ISOLATED SEVERE THUNDERSTORM ACTIVITY BACK TOWARD THE OHIO RIVER. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE LARGE HAIL AND SEVERAL SEGMENTS OF DAMAGING STRAIGHT LINE WINDS. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THROUGH EARLY EVENING. STUREY
Special weather statement, Jul 14, 4:40 PM EDT, 1 hour 23 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-140100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 440 PM EDT FRI JUL 14 2000 THE STORM PREDICTION CENTER HAS INDICATED THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS...FOR A SMALL PART OF EAST CENTRAL KENTUCKY...EAST OF INTERSTATE 75...DURING THE REST OF THIS AFTERNOON AND EARLY THIS EVENING. MEANWHILE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REST OF THIS AFTERNOON AND EARLY THIS EVENING FOR NORTH CENTRAL KENTUCKY...AS WELL AS PARTS OF SOUTH CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. A COLD FRONT...LOCATED NORTH OF THE OHIO RIVER LATE THIS AFTERNOON... WILL DROP SOUTH THROUGH THE REGION THIS EVENING. A FEW THUNDERSTORMS MAY YET CLIP...OR DEVELOP...ACROSS NORTH CENTRAL AND EAST CENTRAL KENTUCKY THROUGH THE EARLY EVENING HOURS...AHEAD OF THE FRONT. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS STILL APPEAR TO BE THE MAIN THREAT. HOWEVER...IT NOW APPEARS THAT THE MAIN ORGANIZED AREA OF SEVERE THUNDERSTORMS SHOULD REMAIN NORTH AND EAST OF THE REGION. ELSEWHERE...BECAUSE OF VERY DRY AIR IN THE ATMOSPHERE...LITTLE OR NO THUNDERSTORM ACTIVITY IS EXPECTED THIS EVENING IN THE BOWLING GREEN AREA. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION' MAY BE REQUESTED INTO THE EARLY EVENING HOURS. STUREY
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:20 PM EDT | Severe Thunderstorm Warning | LMK | Nicholas | 15 min |
| Jul 14, 7:10 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 35 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.